MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry, slight toric rotation and under correction of astigmatism.The iol was exchanged for another lens model 1 months 6 days following the initial implant procedure.The surgeons prognosis was mentioned as good.
 
Additional Manufacturer Narrative
The lens was returned on wet, white medical sponge material inside a large biohazard bag.The lens was removed and allowed to dry prior to evaluation.Residue of solution was observed on the lens.The optic was cut into 3 pieces, typical of damage created to remove a lens from the eye.One optic portion containing one full haptic was undamaged.The middle cut optic portion had splintering crack damage from the line of cut damage.The optic edge was split.The third optic portion containing the other full haptic was cracked in the haptic/optic junction on the anterior surface.The optic was cracked in two areas on the posterior and cracked on the anterior near the line of cut optic damage.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece, and viscoelastic were used.The product investigation could not identify a root cause for the reported complaint of slight toric rotation and under correction of astigmatism.The explanted lens was returned cut into pieces, typical of damage created to remove a lens from the eye.Additional lens damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company (1.50 cyl) 15.5 diopter lens was removed and replaced with a company (2.25 cyl.) 15.5 diopter lens.The exchange from a company (1.50 cyl) to a company (2.25 cyl.) would suggest that the replacement lens model was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19181658
Report Number1119421-2024-00801
Device Sequence Number20686056
Product Code MJP
UDI-Device Identifier00380652455190
UDI-Public00380652455190
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.155
Device Lot Number15354727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH III CARTRIDGE D.; ORA SYSTEM WITH VERIFEYE MESSAGING.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale